Alert archive / New York / Flash Flood Warnings in 2007
Flash Flood Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Mar 15, 2007, 1:53 AM EDT for Steuben County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2007, 1:53 AM EDT (05:53 UTC)
- Expired
- Mar 15, 2007, 7:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Steuben County, NY
The radar
The Binghamton radar (KBGM), 115 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 5.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 150555 FFWBGM NYC015-101-107-PAC015-151145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 153 AM EDT THU MAR 15 2007 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CHEMUNG COUNTY IN CENTRAL NEW YORK STEUBEN COUNTY IN CENTRAL NEW YORK TIOGA COUNTY IN CENTRAL NEW YORK BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA * UNTIL 745 AM EDT * AT 146 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF EXCESSIVE RAINFALL EXTENDING FROM WESTERN STEUBEN COUNTY... TO NEAR WAVERLY AND OWEGO NEW YORK. THIS RAINFALL...COUPLED WITH RUNOFF FROM RAIN AND MELTED SNOW EARLIER ON WEDNESDAY WILL RESULT IN SIGNIFICANT FLOODING OF SMALL STREAMS TONIGHT. ANY WATER RUNNING OVER ROADS MAY LEAD TO WASHOUTS AND DAMAGED CULVERTS. WATER FROM OVERFLOWING STREAMS MAY ENTER HOMES OR BUSINESSES. * LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO ATHENS... SAYRE...CHEMUNG...CORNING...ELMIRA...OWEGO AND WAVERLY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. LAT...LON 4188 7771 4191 7615 4231 7618 4230 7775 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Mar 14, 10:01 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Mar 14, 10:01 PM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1001 PM EDT WED MAR 14 2007
.SHORT TERM /REST OF TONIGHT/...
JUST A QUICK UPDATE TO ALTER GRID TIMING OF PRECIP ONSET. LARGE
AREA OF MODERATE RAIN SHOWERS COMING OFF LAKE ERIE ATTM. THIS AREA
WILL EXACERBATE EXISTING WATERSHED PROBLEMS, AND WE WILL MONITOR
FOR SHORT FUSE ADVISORIES OR WARNINGS.
AS FORECAST, CONVECTION STRETCHING ALL THE WAY BACK TO INDIANA,
WILL FLOW NORTHEASTWARD OVER OUR REGION THROUGH TOMORROW MORNING. DJP
&&
.PREV DISCUSSION...
/ISSUED 359 PM EDT WED MAR 14 2007/
SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
STILL A VERY COMPLICATED SCENARIO UNFOLDING ACROSS THE CWA TONIGHT
AND THURSDAY. CURRENTLY...STRONG VORT MAX PER WV IMAGERY HAS MOVED
INTO WNY WITH A WIDESPREAD AREA OF RAIN AFFECTING MOST OF THE FA.
THIS S/WAVE WILL MOVE EAST AND SHUT THE RAIN OFF BTWN APPROX 00Z-
06Z WHICH IS CURRENTLY UNDERWAY. TEMPS AND DWPTS HAVE CLIMBED
INTO THE 50S AND MUCH OF THE EXISTING SNOWPACK HAS MELTED.
FRONTAL BOUNDARY WILL DROP INTO CNY THIS EVENING AND HELP GENERATE
MORE RAINFALL OVERNIGHT. BOTH GFS/NAM/RUC BRING ANOTHER S/WAVE OUT
OF THE MS VALLEY AFTER 06Z AND FIRE UP AN EVEN BIGGER AREA OF PCPN
AFTER 06Z. ADDNL RAINFALL AMOUNTS OF UP TO AN INCH POSSIBLE BTWN
06Z-12Z ESPECIALLY IN THE FINGER LAKES AND SRN TIER REGION. THIS
IS QUITE A BIT MORE PCPN THAN INITIALLY EXPECTED AND WILL LIKELY
HAVE SIGNIFICANT IMPACT ON RIVER LEVELS.
ON THURSDAY...COLD AIR WILL BEGIN TO WORK ITS WAY IN. RAIN WILL
BEGIN TO MIX WITH SNOW AFTER 15Z ACROSS NORTH...15Z-18Z OVER SRN
TIER AND AFTER 00Z IN NEPA. HAVE KEPT CATEGORICAL POPS ACROSS MOST
OF THE AREA FOR TONIGHT THRU THE DAY THURSDAY...TAPERING POPS DOWN
DURING THE AFTERNOON BEGINNING IN THE NORTH.
SNOW CHCS CONTINUE THURSDAY NIGHT INTO FRIDAY. GFS...AND TO A
LESSER EXTENT THE NAM...DEVELOP COASTAL LOW ON FRIDAY AND SPREAD
PRECIPITATION INTO SRN COUNTIES DURING THE DAY. HWO HAS BEEN
ISSUED FOR POTENTIAL WINTER STORM OVER POCONOS AND CATSKILLS BY
THE END OF THE WEEK. WILL CONTINUE TO MONITOR FOR POSSIBILITY OF
WINTER STORM WATCHES WITHIN THE NEXT 12-24 HOURS.
LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
FOLLOWED HPC GUIDANCE THRU THE EXTENDED PERIOD. COLDER TEMPS AGAIN
ON TAP FOR THE WEEKEND WITH INTERESTING COASTAL DEVELOPMENT SHOWN
EARLY IN THE PERIOD. THIS MORNINGS GFS FURTHER WEST WITH SFC LOW,
ALONG THE NEW JERSEY COAST TO EASTERN NEW ENGLAND FRIDAY INTO
SATURDAY. DEPENDING ON TRACK OF SYSTEM, COULD STILL SEE SOME LEFT
OVER PRECIP FRIDAY NIGHT INTO SATURDAY. AT THE START OF THE NEW
WEEK, WAA WITH MILDER TEMPS AND A SHOT AT SOME LIQUID SHOWERS
ASSOCIATED WITH WARM FRONT AND WEAK SFC LOW DROPPING SE ACROSS
EASTERN CANADA.
AVIATION /18Z-18Z/...
AREA OF STEADY LIGHT TO MODERATE RAIN MOVING ACROSS TAF SITES FROM
WEST TO EAST THIS AFTN WILL LOWER CEILINGS AND OCCASIONALLY VISBY
TO MVFR VALUES. THE RAIN WILL TAPER OFF, ALSO FROM WEST TO EAST,
DURING THE 21Z-24Z TIME FRAME. ONCE THE RAIN TAPERS OFF, CEILINGS
MAY BRIEFLY IMPROVE, BUT DEVELOPMENT OF SOME FOG AT MOST SITES
COULD BRING MVFR CONDITIONS BACK FOR MOST OF THE EVENING. ANOTHER
AREA OF STEADY RAIN WILL MOVE IN OVERNIGHT, GENERALLY FROM 07Z-09Z.
EXPECT CEILINGS AND VISBY TO LOWER TO IFR CONDITIONS. RAIN WILL
TAPER OFF WITH SOME IMPROVEMENT AROUND MID-MORNING THURSDAY.
WINDS OUT OF THE SOUTHWEST 5 TO 12 KTS THIS AFTN WILL SHIFT TO THE
NORTHWEST THIS EVENING AT SYR, RME AND ITH, OVERNIGHT AT ELM AND
BGM, AND TWD MORNING AT AVP.
HYDROLOGY...
RIVERS CONTINUING TO RISE AS SNOW MELTS AND RAIN KEEPS COMING
DOWN. MANY RIVERS ALREADY RUNNING AT LEAST 0.5 TO 1 FOOT HIGHER
THAN FORECAST AS DWPTS HAVE CLIMBED WELL INTO THE 50S TODAY. NO
ADDN/L REPORTED ICE JAMS AS OF THIS AFTERNOON ALTHOUGH CONCERN IS
STILL THERE. FOCUS BEGINNING TO SHIFT TO POTENTIAL HEAVIER
RAINFALL EXPECTED OF POSSIBLY AN ADDN/L INCH LATE TONIGHT. THIS
COULD LEAD TO WIDESPREAD MINOR TO MODERATE RIVER FLOODING OVER THE
CHEMUNG AND SUSQUEHANNA RIVER BASINS TOMORROW. FLOOD WATCH
CONTINUES THROUGH FRIDAY MORNING FOR INCREASING RIVER CONCERNS.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH THROUGH FRIDAY MORNING FOR NYZ009-015>018-022>025-
036-037-044>046-055>057-062.
PA...FLOOD WATCH THROUGH FRIDAY MORNING FOR PAZ038>040-043-044-047-
048-072.
&&
SHORT TERM...DJPHazardous weather outlook, Mar 14, 3:17 PM EDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 317 PM EDT WED MAR 14 2007 NYZ009-015>018-022>025-036-037-044>046-055-056-151930- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME- 317 PM EDT WED MAR 14 2007 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FLOOD THREAT WILL CONTINUE THROUGH FRIDAY MORNING DUE TO HEAVY RAINFALL AND SNOWMELT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TO MONITOR RIVER LEVELS THROUGH FRIDAY MORNING. NYZ057-062-PAZ038>040-043-044-047-048-072-151930- DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 317 PM EDT WED MAR 14 2007 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FLOOD THREAT WILL CONTINUE THROUGH FRIDAY MORNING DUE TO HEAVY RAINFALL AND SNOWMELT. AFTER THIS SYSTEM MOVES THROUGH...A COASTAL STORM DEVELOPS AND SPREADS PRECIPITATION BACK NORTH INTO NORTHEAST PENNSYLVANIA AND PORTIONS OF THE CATSKILLS ON FRIDAY. THERE IS A CHANCE THAT LIGHT TO MODERATE SNOW ACCUMULATIONS COULD OCCUR ON FRIDAY AND SATURDAY IN THESE AREAS. THERE REMAINS A GREAT DEAL OF UNCERTAINTY ABOUT THE DEVELOPMENT OF THIS SYSTEM. STAY TUNED TO THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TO MONITOR RIVER LEVELS THROUGH FRIDAY MORNING. PB
In the hours before
Special weather statement, Mar 14, 10:30 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1030 PM EDT WED MAR 14 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-151000- BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA- LUZERNE-MADISON-NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE- SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE- STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-YATES- 1030 PM EDT WED MAR 14 2007 ...AREAS OF DENSE FOG WILL CONTINUE OVERNIGHT... MILD AND MOIST AIR OVER THE REMAINING SNOW PACK WILL CREATE POCKETS OF VERY DENSE FOG AROUND CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA THROUGH THE NIGHT. VISIBILITIES COULD BE REDUCED TO NEAR ZERO AT TIMES. LOCATIONS WHERE DENSE FOG WILL BE MORE COMMON WILL BE NEAR RIVERS...AND IN AREAS WHERE THERE IS STANDING WATER OR WIDESPREAD SNOW COVER. MOTORISTS SHOULD PLAN ON AREAS OF POOR VISIBILITY...AND USE EXTRA CAUTION. JAB
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 1:53 AM EDT | Flash Flood Warning | BGM | Tioga | 6 hr |
| Mar 15, 1:53 AM EDT | Flash Flood Warning | BGM | Chemung, Steuben, Tioga | 6 hr |
| Mar 15, 3:06 AM EDT | Flash Flood Warning | BGM | Schuyler, Tompkins | 6 hr |
| Mar 15, 10:46 AM EDT | Snow Advisory | BGM | Broome, Chemung, Chenango, Cortland, Delaware, Otsego and 4 more | 5 hr |
| Mar 15, 11:16 AM EDT | Winter Storm Watch | BGM | Broome, Cayuga, Chemung, Chenango, Cortland, Delaware and 11 more | 5 hr |
| Mar 15, 4:07 PM EDT | Snow Advisory | BGM | Cayuga, Madison, Oneida, Onondaga, Seneca, Yates | 36 hr |
| Mar 15, 4:07 PM EDT | Winter Storm Warning | BGM | Broome, Chemung, Chenango, Cortland, Delaware, Madison and 8 more | 36 hr |
| Mar 15, 4:39 PM EDT | Flash Flood Warning | BGM | Broome | 6 hr |
Nearby
Flash Flood Warnings in New York, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.